MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER; BTT

FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER; BTT
Model Number MR850
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the pcb of the complaint mr850 was returned to fisher & paykel healthcare in (b)(4) for investigation, where it was visually inspected and electrically evaluated.Results: visual inspection revealed no signs of impact damage.Performance testing revealed that the audible alarm could not be heard.The alarm buzzer was inspected and the coil resistance was found to be open circuit.Conclusion: we are unable to determine what may have caused the open circuit on the returned spare pcb assembly.All spare pcb assemblies undergo an operator assisted test for the function of the pcb before released for distribution.This suggests the reported damage occured after the spare pcb assembly was released for distribution.Our mr850 product technical manual contains a maintenance schedule which instructs the user to conduct annual visual checking and performance testing of the mr850 heater base.In addition the product technical manual also states that "all servicing procedures should be followed by a humidifier test, and an electrical safety test to ensure proper operation".The mr850 is equipped with visual alarm indicators in addition to the audible alarm.
 
Event or Problem Description
A hospital in the (b)(6) reported that the audible alarm of an mr850 respiratory humidifier had failed.There was no patient involvement.

Brand Name
RESPIRATORY HUMIDIFIER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key6606321
Report Number9611451-2017-00491
Device Sequence Number11055169
Product Code BTT
UDI-Device Identifier09420012407184
UDI-Public010942001240718410210000445611151103
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR850
Device Catalogue NumberMR850
Device Lot Number151103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1